Alert archive / South Dakota / Flash Flood Watches in 2011
Flash Flood Watch 2, NWS Aberdeen, SD
NWS Aberdeen, SD issued this flash flood watch at Jun 16, 2011, 3:52 PM CDT for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Jun 16, 2011, 7:00 PM CDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2011, 3:52 PM CDT (20:52 UTC)
- In effect from
- Jun 16, 2011, 7:00 PM CDT
- Expired
- Jun 17, 2011, 9:45 PM CDT
- In force
- 27 hr
- Issued by
- NWS Aberdeen, SD
- Flood severity
- None
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.9 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1471 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
494 WGUS63 KABR 162052 FFAABR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ABERDEEN SD 352 PM CDT THU JUN 16 2011 ...HEAVY RAIN POSSIBLE INTO FRIDAY NIGHT... .A SLOW MOVING UPPER LEVEL LOW PRESSURE TROUGH ALONG WITH DEEP AND MOIST SOUTHERLY FLOW WILL BRING NUMEROUS SLOW MOVING SHOWERS AND THUNDERSTORMS TO THE AREA INTO FRIDAY NIGHT. SDZ003>005-009-010-015>017-033>037-051-170500- /O.NEW.KABR.FF.A.0002.110617T0000Z-110618T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...FORT THOMPSON 352 PM CDT THU JUN 16 2011 /252 PM MDT THU JUN 16 2011/ ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS... IN CENTRAL SOUTH DAKOTA...BUFFALO...HAND...HUGHES...HYDE... STANLEY AND SULLY. IN NORTH CENTRAL SOUTH DAKOTA...CAMPBELL... CORSON...DEWEY...EDMUNDS...FAULK...MCPHERSON...POTTER AND WALWORTH. * FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH FRIDAY EVENING * SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO THIS EVENING AND MOVE SLOWLY NORTHEAST THROUGH THE NIGHT. HEAVY RAINFALL IS POSSIBLE ACROSS THE AREA WITH 1 TO 2 INCHES POSSIBLE. * AREAS ALONG THE MISSOURI RIVER WILL BE THE MOST AFFECTED BY ANY HEAVY RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MNZ039-046-SDZ006>008-011-018>023-170500- /O.NEW.KABR.FF.A.0002.110617T1200Z-110618T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 352 PM CDT THU JUN 16 2011 ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN WEST CENTRAL MINNESOTA...BIG STONE AND TRAVERSE. IN NORTHEAST SOUTH DAKOTA...BROWN...CLARK...CODINGTON...DAY...DEUEL... GRANT...HAMLIN...MARSHALL...ROBERTS AND SPINK. * FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT * SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP BY FRIDAY MORNING AND MOVE SLOWLY NORTHEAST THROUGH FRIDAY AFTERNOON AND NIGHT. HEAVY RAINFALL IS POSSIBLE ACROSS THE AREA WITH 1 TO 2 INCHES POSSIBLE. * HEAVY RAINFALL COULD CAUSE FLASH FLOODING AND WORSEN ANY AREAS ALREADY RECEIVING FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MOHR
7 follow-up statements
454 WGUS63 KABR 170014 FFAABR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ABERDEEN SD 714 PM CDT THU JUN 16 2011 ...HEAVY RAIN POSSIBLE INTO FRIDAY NIGHT... .A SLOW MOVING UPPER LEVEL LOW PRESSURE TROUGH ALONG WITH DEEP AND MOIST SOUTHERLY FLOW WILL BRING NUMEROUS SLOW MOVING SHOWERS AND THUNDERSTORMS TO THE AREA INTO FRIDAY NIGHT. SDZ045-048-171000- /O.EXA.KABR.FF.A.0002.000000T0000Z-110618T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JONES-LYMAN- INCLUDING THE CITIES OF...MURDO...PRESHO 714 PM CDT THU JUN 16 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF CENTRAL SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...JONES AND LYMAN. * THROUGH FRIDAY EVENING * SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO THIS EVENING AND MOVE SLOWLY NORTHEAST THROUGH THE NIGHT. HEAVY RAINFALL IS POSSIBLE ACROSS THE AREA WITH 1 TO 2 INCHES POSSIBLE. * AREAS ALONG THE MISSOURI RIVER WILL BE THE MOST AFFECTED BY ANY HEAVY RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ SDZ003>005-009-010-015>017-033>037-051-171000- /O.CON.KABR.FF.A.0002.000000T0000Z-110618T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...FORT THOMPSON 714 PM CDT THU JUN 16 2011 /614 PM MDT THU JUN 16 2011/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL SOUTH DAKOTA...BUFFALO...HAND...HUGHES...HYDE...STANLEY AND SULLY. IN NORTH CENTRAL SOUTH DAKOTA...CAMPBELL...CORSON...DEWEY... EDMUNDS...FAULK...MCPHERSON...POTTER AND WALWORTH. * THROUGH FRIDAY EVENING * SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO THIS EVENING AND MOVE SLOWLY NORTHEAST THROUGH THE NIGHT. HEAVY RAINFALL IS POSSIBLE ACROSS THE AREA WITH 1 TO 2 INCHES POSSIBLE. * AREAS ALONG THE MISSOURI RIVER WILL BE THE MOST AFFECTED BY ANY HEAVY RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MNZ039-046-SDZ006>008-011-018>023-171000- /O.CON.KABR.FF.A.0002.110617T1200Z-110618T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 714 PM CDT THU JUN 16 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 AM CDT FRIDAY THROUGH LATE FRIDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN WEST CENTRAL MINNESOTA...BIG STONE AND TRAVERSE. IN NORTHEAST SOUTH DAKOTA...BROWN...CLARK...CODINGTON...DAY...DEUEL...GRANT... HAMLIN...MARSHALL...ROBERTS AND SPINK. * FROM 7 AM CDT FRIDAY THROUGH LATE FRIDAY NIGHT * SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP BY FRIDAY MORNING AND MOVE SLOWLY NORTHEAST THROUGH FRIDAY AFTERNOON AND NIGHT. HEAVY RAINFALL IS POSSIBLE ACROSS THE AREA WITH 1 TO 2 INCHES POSSIBLE. * HEAVY RAINFALL COULD CAUSE FLASH FLOODING AND WORSEN ANY AREAS ALREADY RECEIVING FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TDK
088 WGUS63 KABR 170917 FFAABR FLOOD WATCH NATIONAL WEATHER SERVICE ABERDEEN SD 417 AM CDT FRI JUN 17 2011 ...HEAVY RAIN POSSIBLE THROUGH TONIGHT... .A SLOW MOVING UPPER LEVEL LOW PRESSURE TROUGH ALONG WITH DEEP AND MOIST SOUTHERLY FLOW WILL BRING SLOW MOVING SHOWERS AND THUNDERSTORMS TO THE AREA THROUGH TONIGHT. SDZ003>005-009-010-015>017-033>037-045-048-051-172130- /O.CON.KABR.FF.A.0002.000000T0000Z-110618T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 417 AM CDT FRI JUN 17 2011 /317 AM MDT FRI JUN 17 2011/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL SOUTH DAKOTA...BUFFALO...HAND...HUGHES...HYDE...JONES...LYMAN... STANLEY AND SULLY. IN NORTH CENTRAL SOUTH DAKOTA...CAMPBELL... CORSON...DEWEY...EDMUNDS...FAULK...MCPHERSON...POTTER AND WALWORTH. * THROUGH THIS EVENING * SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON. THESE THUNDERSTORMS ARE EXPECTED TO MOVE SLOWLY NORTHEAST THROUGH THIS EVENING WITH AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL POSSIBLE. * AREAS ALONG THE MISSOURI RIVER WILL BE THE MOST AFFECTED BY ANY HEAVY RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MNZ039-046-SDZ006>008-011-018>023-172130- /O.CON.KABR.FF.A.0002.110617T1200Z-110618T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 417 AM CDT FRI JUN 17 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN WEST CENTRAL MINNESOTA...BIG STONE AND TRAVERSE. IN NORTHEAST SOUTH DAKOTA...BROWN...CLARK...CODINGTON...DAY...DEUEL...GRANT... HAMLIN...MARSHALL...ROBERTS AND SPINK. * THROUGH LATE TONIGHT * SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND SLOWLY MOVE NORTHEAST THROUGH AFTERNOON AND TONIGHT. HEAVY RAINFALL IS POSSIBLE ACROSS THE AREA WITH 1 TO 2 INCHES POSSIBLE. * HEAVY RAINFALL COULD CAUSE FLASH FLOODING AND WORSEN ANY AREAS ALREADY RECEIVING FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
415 WGUS63 KABR 171952 FFAABR FLOOD WATCH NATIONAL WEATHER SERVICE ABERDEEN SD 252 PM CDT FRI JUN 17 2011 ...HEAVY RAIN POSSIBLE THROUGH TONIGHT... .A HUMID...SLOW MOVING WEATHER SYSTEM WILL SUPPORT HEAVY RAIN PRODUCING THUNDERSTORMS THAT WILL GRADUALLY SHIFT EAST ACROSS THE AREA THIS AFTERNOON AND EVENING. SDZ003-004-009-015-016-033>036-045-048-051-172100- /O.CAN.KABR.FF.A.0002.000000T0000Z-110618T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE... HIGHMORE...MURDO...PRESHO...FORT THOMPSON 252 PM CDT FRI JUN 17 2011 /152 PM MDT FRI JUN 17 2011/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA HAS BEEN CANCELLED. THUNDERSTORMS ARE UNLIKELY TO EFFECT THE AREA FORMING TO THE EAST. $$ SDZ005-010-017-037-180000- /O.CON.KABR.FF.A.0002.000000T0000Z-110618T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCPHERSON-EDMUNDS-FAULK-HAND- INCLUDING THE CITIES OF...EUREKA...IPSWICH...FAULKTON...MILLER 252 PM CDT FRI JUN 17 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL SOUTH DAKOTA...HAND. IN NORTH CENTRAL SOUTH DAKOTA...EDMUNDS...FAULK AND MCPHERSON. * UNTIL 7 PM CDT THIS EVENING * SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. THESE THUNDERSTORMS ARE EXPECTED TO MOVE SLOWLY NORTHEAST THROUGH THIS EVENING PRODUCING UPWARDS OF 1 TO 2 INCHES OF RAINFALL. * AREAS ALONG AND EAST OF THE MISSOURI RIVER WILL BE THE MOST AFFECTED BY ANY HEAVY RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MNZ039-046-SDZ006>008-011-018>023-180600- /O.CON.KABR.FF.A.0002.000000T0000Z-110618T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 252 PM CDT FRI JUN 17 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN WEST CENTRAL MINNESOTA...BIG STONE AND TRAVERSE. IN NORTHEAST SOUTH DAKOTA...BROWN...CLARK...CODINGTON...DAY...DEUEL...GRANT... HAMLIN...MARSHALL...ROBERTS AND SPINK. * UNTIL 1 AM CDT SATURDAY * SLOW MOVING SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING...WITH HEAVY RAINFALL POSSIBLY TOPPING AN INCH OR 2. STORMS WILL MOVE EAST OF THE REGION OVERNIGHT. * HEAVY RAINFALL COULD CAUSE FLASH FLOODING AND WORSEN ANY AREAS ALREADY RECEIVING FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CONNELLY
511 WGUS63 KABR 172219 FFAABR FLOOD WATCH NATIONAL WEATHER SERVICE ABERDEEN SD 519 PM CDT FRI JUN 17 2011 ...HEAVY RAIN POSSIBLE THIS EVENING... .A HUMID AND SLOW MOVING WEATHER SYSTEM WILL SUPPORT HEAVY RAIN PRODUCING THUNDERSTORMS THAT WILL GRADUALLY SHIFT EAST ACROSS PARTS OF THE AREA THIS AFTERNOON AND EVENING. SDZ006-018-172330- /O.CAN.KABR.FF.A.0002.000000T0000Z-110618T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BROWN-SPINK- INCLUDING THE CITIES OF...ABERDEEN...REDFIELD 519 PM CDT FRI JUN 17 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST SOUTH DAKOTA HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAIN HAS SHIFTED TO THE EAST OF THE REGION...THUS THE WATCH HAS BEEN CANCELLED. $$ SDZ005-010-017-037-172330- /O.CAN.KABR.FF.A.0002.000000T0000Z-110618T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCPHERSON-EDMUNDS-FAULK-HAND- INCLUDING THE CITIES OF...EUREKA...IPSWICH...FAULKTON...MILLER 519 PM CDT FRI JUN 17 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAIN HAS SHIFTED TO THE EAST OF THE REGION...THUS THE WATCH HAS BEEN CANCELLED. $$ MNZ039-046-SDZ007-008-011-019>023-180600- /O.CON.KABR.FF.A.0002.000000T0000Z-110618T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 519 PM CDT FRI JUN 17 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN WEST CENTRAL MINNESOTA...BIG STONE AND TRAVERSE. IN NORTHEAST SOUTH DAKOTA...CLARK...CODINGTON...DAY...DEUEL...GRANT...HAMLIN... MARSHALL AND ROBERTS. * UNTIL 1 AM CDT SATURDAY * SLOW MOVING SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING...WITH HEAVY RAINFALL POSSIBLY TOPPING AN INCH OR 2. STORMS WILL MOVE EAST OF THE REGION OVERNIGHT. * HEAVY RAINFALL COULD CAUSE FLASH FLOODING AND WORSEN ANY AREAS ALREADY RECEIVING FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TDK
455 WGUS63 KABR 180038 FFAABR FLOOD WATCH NATIONAL WEATHER SERVICE ABERDEEN SD 738 PM CDT FRI JUN 17 2011 ...HEAVY RAIN POSSIBLE THIS EVENING... .A HUMID AND SLOW MOVING WEATHER SYSTEM WILL SUPPORT HEAVY RAIN PRODUCING THUNDERSTORMS THAT WILL GRADUALLY SHIFT EAST ACROSS PARTS OF THE AREA THIS AFTERNOON AND EVENING. SDZ007-011-019-020-022-180145- /O.CAN.KABR.FF.A.0002.000000T0000Z-110618T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARSHALL-DAY-CLARK-CODINGTON-HAMLIN- INCLUDING THE CITIES OF...BRITTON...WEBSTER...CLARK...WATERTOWN... CASTLEWOOD 738 PM CDT FRI JUN 17 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST SOUTH DAKOTA HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAIN HAS ENDED ACROSS THIS REGION. $$ MNZ039-046-SDZ008-021-023-180600- /O.CON.KABR.FF.A.0002.000000T0000Z-110618T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TRAVERSE-BIG STONE-ROBERTS-GRANT-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... MILBANK...CLEAR LAKE 738 PM CDT FRI JUN 17 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN WEST CENTRAL MINNESOTA...BIG STONE AND TRAVERSE. IN NORTHEAST SOUTH DAKOTA...DEUEL...GRANT AND ROBERTS. * UNTIL 1 AM CDT SATURDAY * SLOW MOVING SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING...WITH HEAVY RAINFALL POSSIBLY TOPPING AN INCH OR 2. STORMS WILL MOVE EAST OF THE REGION OVERNIGHT. * HEAVY RAINFALL COULD CAUSE FLASH FLOODING AND WORSEN ANY AREAS ALREADY RECEIVING FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
349 WGUS63 KABR 180113 CCA FFAABR FLOOD WATCH...CORRECTED NATIONAL WEATHER SERVICE ABERDEEN SD 813 PM CDT FRI JUN 17 2011 .A HUMID AND SLOW MOVING WEATHER SYSTEM WILL SUPPORT HEAVY RAIN PRODUCING THUNDERSTORMS THAT WILL GRADUALLY SHIFT EAST ACROSS PARTS OF THE AREA THIS AFTERNOON AND EVENING. SDZ007-011-019-020-022-180215- /O.CAN.KABR.FF.A.0002.000000T0000Z-110618T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARSHALL-DAY-CLARK-CODINGTON-HAMLIN- INCLUDING THE CITIES OF...BRITTON...WEBSTER...CLARK...WATERTOWN... CASTLEWOOD 813 PM CDT FRI JUN 17 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST SOUTH DAKOTA HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAIN HAS ENDED ACROSS THIS REGION. $$ MNZ039-046-SDZ008-021-023-180600- /O.CON.KABR.FF.A.0002.000000T0000Z-110618T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TRAVERSE-BIG STONE-ROBERTS-GRANT-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... MILBANK...CLEAR LAKE 813 PM CDT FRI JUN 17 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN WEST CENTRAL MINNESOTA...BIG STONE AND TRAVERSE. IN NORTHEAST SOUTH DAKOTA...DEUEL...GRANT AND ROBERTS. * UNTIL 1 AM CDT SATURDAY * SLOW MOVING SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING...WITH HEAVY RAINFALL POSSIBLY TOPPING AN INCH OR 2. STORMS WILL MOVE EAST OF THE REGION OVERNIGHT. * HEAVY RAINFALL COULD CAUSE FLASH FLOODING AND WORSEN ANY AREAS ALREADY RECEIVING FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
843 WGUS63 KABR 180245 FFAABR FLOOD WATCH NATIONAL WEATHER SERVICE ABERDEEN SD 945 PM CDT FRI JUN 17 2011 MNZ039-046-SDZ008-021-023-180345- /O.CAN.KABR.FF.A.0002.000000T0000Z-110618T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TRAVERSE-BIG STONE-ROBERTS-GRANT-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... MILBANK...CLEAR LAKE 945 PM CDT FRI JUN 17 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA HAS BEEN CANCELLED. THE THREAT OF HEAVY RAIN HAS ENDED ACROSS THE REGION. $$ TDK
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this flash flood watch went out at Jun 16, 3:35 PM CDT, 17 minutes earlier.
Area forecast discussion, Jun 16, 3:35 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
335 PM CDT THU JUN 16 2011
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
CONCERN IN THE SHORT TERM WILL BE WITH QPF TONIGHT THROUGH FRIDAY
NIGHT AND POSSIBLE FLOODING. A STRONG UPPER LEVEL SHORT WAVE TROUGH
COMING AROUND THE BASE OF THE WESTERN US TROUGH WILL SWING
NORTHEAST ACROSS THE NORTHERN PLAINS AND CLOSE OFF INTO CANADA BY
12Z SATURDAY. THIS WILL PROVIDE THE STRONG UPPER LEVEL SUPPORT
DPVA/UPPER DIVERGENCE FOR NUMEROUS SHOWERS AND THUNDERSTORMS INTO
FRIDAY NIGHT. LATE THIS AFTERNOON...A WARM FRONT EXTENDED ACROSS
SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA WITH AN INVERTED SURFACE
LOW PRESSURE TROUGH ACROSS WESTERN SD. ALONG AND SOUTH OF THE WARM
FRONT...PRETTY GOOD INSTABILITY HAS BUILT UP LATE THIS AFTERNOON.
CONVECTION HAS BEGUN IN EASTERN WY/WESTERN SD LATE THIS AFTERNOON.
EXPECT THIS CONVECTION TO CONTINUE DEVELOPING AND EXPANDING
NORTHEASTWARD THROUGH THE EVENING AND OVERNIGHT AS THE LLJ AND
WAA INCREASES. THERE IS THE POSSIBILITY OF SEVERE WEATHER MAINLY
IN CENTRAL SD THIS EVENING. OTHERWISE...THE MODELS ALL SHOW A VERY
SLOW MOVEMENT OF THE SURFACE LOW PRESSURE TROUGH OUT WEST THROUGH
THE NIGHT AND FRIDAY IN RESPONSE TO THE UPPER LEVEL LOW PRESSURE
TROUGH. SEVERAL FACTORS WILL RESULT IN THE POSSIBILITY OF HEAVY
RAIN AND POSSIBLE FLOODING ACROSS MUCH OF THE CWA TONIGHT INTO
FRIDAY. DEEP MOIST SOUTHERLY FLOW ACROSS THE CWA WITH PRECIPITABLE
WATERS INCREASING TO 1.5 TO 1.8 INCHES...DECENT MAINLY ELEVATED
INSTABILITY...WEAK STEERING LEVEL WINDS ALONG WITH A SLOW MOVING
LOW LEVEL FOCUS ZONE. WITH RECENT RAINS ALONG WITH ONGOING
FLOODING AND LOW FFG VALUES ACROSS MUCH OF THE NORTH CENTRAL
CWA...WILL GO WITH A FLASH FLOOD WATCH FOR MOST OF THE AREA. COULD
SEE SOME 1 TO 2 INCH OR MORE RAINFALL VALUES BY THE TIME THE
RAINFALL IS DONE BY SATURDAY MORNING. ADJUSTED POPS UPWARD FOR
MOST THE CWA AND LAGGED THE ENDING THE PRECIPITATION BACK.
THE RAINFALL SHOULD END BY SATURDAY MORNING IN FAR NORTHEAST CWA
WITH DRIER HIGH PRESSURE BUILDING IN FOR SATURDAY WITH MOSTLY
SUNNY SKIES. RETURN FLOW FOR LATE SATURDAY AFTERNOON AND NIGHT
ALONG WITH ANOTHER SHORT WAVE TROUGH WILL BRING BACK CHANCES OF
RAINFALL AGAIN FOR SATURDAY NIGHT.
.LONG TERM...SUNDAY THROUGH THURSDAY
VERY GOOD AGREEMENT EXISTS IN LONG RANGE DETERMINISTIC AND
ENSEMBLE GUIDANCE...PARTICULARLY THE MAIN UPPER LEVEL FEATURE...AN
ANOMALOUSLY DEEP H5/H7 TROUGH SHIFTING FROM THE INTERMOUNTAIN
WEST INTO THE CENTRAL PLAINS AND THEN PROGRESSING INTO THE MID
WEST BY THE END OF NEXT WEEK. THOUGH THE FOCUS FOR SEVERE WEATHER
PARAMETERS IS SOUTH/SOUTHEAST OF THE CWA SUNDAY/MONDAY...PWAT
ANOMALIES WILL REMAIN AT +1 TO +2 STANDARD DEVIATIONS ABOVE CLIMO.
GIVEN SOUTHWEST FLOW ALOFT WITH EMBEDDED SHORTWAVES AND
INSTABILITY...EXPECT AN ACTIVE PERIOD TO LEAD OFF THE START OF THE
WORK WEEK. AS UPPER LOW PASSES OVERHEAD WILL CONTINUE TO SEE
SHOWER ACTIVITY THROUGH MID WEEK. H85 TEMPERATURES DIP TO -1 TO -2
STANDARD DEVIATIONS BELOW CLIMO INTO LATE NEXT
WEEK...THOUGH WE WILL HAVE MORE STABLE CONDITIONS ASSOCIATED WITH
NORTHWEST FLOW ALOFT.
&&
.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
VFR CONDITIONS THROUGH THE AFTERNOON AND INTO THE EVENING WITH A
SOUTHEASTERLY WIND DIRECTION. OVERNIGHT...WILL SEE INCREASING
COVERAGE OF SLOW MOVING THUNDERSTORMS FROM SOUTHWEST TO NORTHEAST.
CONVECTIVE ACTIVITY WILL REMAIN WIDESPREAD THROUGH THE END OF THE
TAF PERIOD. MVFR/IFR CONDITIONS ASSOCIATED WITH CONVECTIVE
ACTIVITY WILL BE POSSIBLE AT ANY POINT FROM LATE THIS EVENING
THROUGH FRIDAY AFTERNOON.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH
FRIDAY EVENING FOR BUFFALO-CAMPBELL-CORSON-DEWEY-EDMUNDS-
FAULK-HAND-HUGHES-HYDE-MCPHERSON-POTTER-STANLEY-SULLY-
WALWORTH.
FLASH FLOOD WATCH FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT
FOR BROWN-CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-
ROBERTS-SPINK.
MN...FLASH FLOOD WATCH FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT
FOR BIG STONE-TRAVERSE.
&&
SHORT TERM...MOHR
LONG TERM...CONNELLY
AVIATION...CONNELLY
WEATHER.GOV/ABERDEENHazardous weather outlook, Jun 16, 4:11 AM CDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 411 AM CDT THU JUN 16 2011 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-170915- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 411 AM CDT THU JUN 16 2011 /311 AM MDT THU JUN 16 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS THE AREA OVERNIGHT...A FEW OF WHICH COULD BECOME STRONG WITH SMALL HAIL AND GUSTY WINDS. A FLOOD WARNING REMAINS IN EFFECT FOR ALL OF THE THE MISSOURI RIVER WITHIN THIS FORECAST AREA...FROM THE NORTH DAKOTA AND SOUTH DAKOTA BORDER ALL THE WAY DOWN TO CHAMBERLAIN. THE MISSOURI RIVER AT PIERRE IS JUST UNDER SIX FEET ABOVE FLOOD STAGE...AND IS EXPECTED TO REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL WEEKS DUE TO HIGH RELEASES OF WATER OUT OF GARRISON DAM IN NORTH DAKOTA AND OAHE DAM NORTH OF PIERRE. SIGNIFICANTLY ELEVATED RIVER LEVELS UP AND DOWN THE MISSOURI RIVER ARE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED AGAIN ON FRIDAY. SEVERE STORMS ARE POSSIBLE OVER EASTERN SOUTH DAKOTA AND WESTERN MINNESOTA WITH LARGE HAIL AND DAMAGING WINDS. ON AND OFF CHANCES FOR THUNDERSTORMS ARE BACK IN THE FORECAST SATURDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Nearby
Flash Flood Watches in South Dakota, 2011Flash Flood Watches in Minnesota, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.